Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A finiteness problem for one-dimensional maps


Author: W. de Melo
Journal: Proc. Amer. Math. Soc. 101 (1987), 721-727
MSC: Primary 58F12
MathSciNet review: 911040
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the connection between the density of structurally stable maps in the space of unimodal maps of the interval, the finiteness of attractors and the nonexistence of wandering intervals. We show that in the space of unimodal maps having an eventually periodic flat critical point, there is a residual subset whose maps have infinitely many sinks. In this space there are also maps having a wandering interval.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F12

Retrieve articles in all journals with MSC: 58F12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1987-0911040-1
PII: S 0002-9939(1987)0911040-1
Keywords: Unimodal maps, structural stability, wandering intervals, sinks, attractors, critical point
Article copyright: © Copyright 1987 American Mathematical Society